Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 12, 2022, 7:05 PM CDT for Lauderdale County, Mississippi. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2022, 7:05 PM CDT (00:05 UTC)
- Expired
- Oct 12, 2022, 8:29 PM CDT
- In force
- 84 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
188
WGUS54 KJAN 130005
FFWJAN
MSC075-130300-
/O.NEW.KJAN.FF.W.0066.221013T0005Z-221013T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
705 PM CDT Wed Oct 12 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Lauderdale County in east central Mississippi...
* Until 1000 PM CDT.
* At 705 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Meridian, Zero, Increase, Savoy and Meehan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3234 8888 3234 8842 3231 8842 3225 8843
3223 8843 3225 8865 3226 8887
FLASH FLOOD...RADAR INDICATED
$$
LP1 follow-up statement
500
WGUS74 KJAN 130129
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
829 PM CDT Wed Oct 12 2022
MSC075-130139-
/O.CAN.KJAN.FF.W.0066.000000T0000Z-221013T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale MS-
829 PM CDT Wed Oct 12 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN LAUDERDALE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3234 8888 3234 8842 3231 8842 3225 8843
3223 8843 3225 8865 3226 8887
$$
LPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 6:44 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 12, 6:44 PM CDT, 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 644 PM CDT Wed Oct 12 2022 ...New AVIATION... .DISCUSSION... Issued at 314 PM CDT Wed Oct 12 2022 Tonight and Thursday...The threat for severe storms will exist across the forecast area late this afternoon into tonight. Adequate instability and sufficient wind shear across the region will result in some of the most intense storms being capable of producing damaging wind gusts between 60-70 mph and hail to the size of quarters, but a tornado can't be ruled out within any breaks in the line of storms. This potential currently looks most favorable over areas north of the Interstate 20 corridor, where the above ingredients look best, along with the addition of the best forcing in the vicinity of the front. South of the Interstate 20 corridor, isolated severe storms will remain possible overnight as the front progresses further south and convection weakens. Damaging wind gusts and hail to the size of quarters are possible, but a tornado cannot be ruled out. In the wake of the front, some light rain will linger for an hour of two as winds become northwesterly. Once the rain comes to an end, conditions will steadily improve through mid-morning as cooler drier air advects into the region. By Thursday afternoon, mostly sunny skies are expected areawide as highs top out from the mid 70s to lower 80s. /19/ Late week through early next week (Friday-next Tuesday)...Late week-weekend (Friday-Sunday): By Fri morn, sfc high will be building across the S MS Valley & gradually building to the E. Mean trough will remain parked over the N Great Lakes. Under this sfc ridge, much drier air, with PWs falling to half to three quarters of an inch, will persist. This will lead to cool & near climo temps, with highs in the upper 70s-mid 80s Fri. Light winds & dry conditions aloft will support decent rad cooling Fri morn. Lows will fall below climo in the mid-upper 40s NE of I-20 to low 50s to the S. Some even more pronounced cooling is possible in cold drainage areas in NE MS, so wouldn't rule out some areas briefly falling into the upper 30s-low 40s. Will continue to monitor this potential. Omega block pattern is progged to persist into early weekend as strong ridging persists over the Pacific NW & over N Atlantic. This will lead to mean troughing over the E half of the nation, while upper low slowly ejects E into Baja Peninsula/Desert SW into the weekend. As broad ascent increases & upper jet diffluence moves over, the column will begin to saturate, with PWs climbing back in excess of an inch & a half. This will help rain chances to increase from NW-SE through the day Sun. Highs prior this weekend will be above climo as 925 temp profiles warm into the upper teens-low 20s C. This will support high temps above climo into the mid-upper 80s Sat before increased rain/storm & clouds with slightly cooler conditions Sun into the low 80s. Early next week (Next Monday-Tuesday): Stronger upper jet/PV will amplify S-SE into the Great Lakes & potentially OH Valley, but there is some spatial uncertainties on amplitude of the longwave trough. This will drive a front down towards the area into next Mon, with strong sfc ridging & subsidence/drier air building in. Rain chances will quickly move S of I-20 into Mon aftn before moving out before daybreak Tues. This pattern will support much cooler thermo with temps below climo, with highs only into the low-mid 70s Mon & only mid-upper 60s next Tues. Lows could fall into the low-mid 40s Mon night. The first frost looks possible into mid week, only if winds decouple & strong pressure gradient can lighten up enough maximize the most efficient rad cooling. /DC/ && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Wed Oct 12 2022 Isolated TSRA in the east will gradually dissipate over east MS during the next hour but a line of TSRA along and just ahead of a cold front will move in vcty of GLH by 06Z and move se through the whole area tonight. The TSRA will bring IFR/LIFR conditions for an hour or two along with a wind shift to the nw. Away from TSRA activity VFR conditions wl continue to prevail through the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 80 51 81 / 70 0 0 0 Meridian 62 80 49 81 / 70 0 0 0 Vicksburg 62 81 51 84 / 70 0 0 0 Hattiesburg 66 83 52 83 / 50 10 0 0 Natchez 64 81 53 83 / 70 0 0 0 Greenville 59 79 48 84 / 70 0 0 0 Greenwood 59 78 48 81 / 80 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && 19/DC/22
Hazardous weather outlook, Oct 12, 3:01 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 301 PM CDT Wed Oct 12 2022 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-131000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale- 301 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds between 60 and 70 mph and quarter size hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024>026-MSZ053>066-072>074-131000- Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 301 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday.. The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Oct 12, 5:34 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 SSW PARCHMAN 33.89N 90.50W
10/12/2022 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
&&
CELocal storm report, Oct 12, 5:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 NNE FOREST 32.37N 89.47W
10/12/2022 E1.00 INCH SCOTT MS LAW ENFORCEMENT
&&
CELocal storm report, Oct 12, 6:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 2 SW LIBERTY 32.26N 89.15W
10/12/2022 E0.88 INCH NEWTON MS FIRE DEPT/RESCUE
&&
CESpecial weather statement, Oct 12, 6:32 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
632 PM CDT Wed Oct 12 2022
ARZ074-130015-
Ashley AR-
632 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southwestern Ashley
County through 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Crossett, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
West Crossett around 635 PM CDT.
Crossett and North Crossett around 645 PM CDT.
Berlin around 705 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Arkansas.
&&
LAT...LON 3321 9208 3324 9209 3324 9207 3326 9206
3325 9205 3327 9204 3328 9204 3328 9203
3329 9201 3315 9167 3301 9178 3301 9188
3321 9212
TIME...MOT...LOC 2331Z 300DEG 30KT 3321 9204
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
86Special weather statement, Oct 12, 6:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 PM CDT Wed Oct 12 2022
LAZ024-130030-
Catahoula LA-
642 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of Catahoula Parish
through 730 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manifest, or 21 miles northwest of Monterey, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jonesville and Wallace Ridge around 655 PM CDT.
Other locations impacted by this storm include Harrisonburg and
Sicily Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3193 9201 3193 9191 3197 9190 3197 9188
3192 9182 3192 9180 3189 9180 3187 9178
3188 9173 3193 9166 3181 9162 3174 9162
3173 9165 3174 9168 3174 9170 3163 9171
3161 9174 3165 9178 3160 9183 3153 9201
TIME...MOT...LOC 2342Z 256DEG 28KT 3168 9196
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
86Special weather statement, Oct 12, 6:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
644 PM CDT Wed Oct 12 2022
MSZ059-061-130030-
Jefferson MS-Franklin MS-
644 PM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of eastern Jefferson
and northwestern Franklin Counties through 730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hamburg, or 17 miles east of Natchez, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hamburg around 650 PM CDT.
Mcnair and Kirby around 655 PM CDT.
New Hope around 715 PM CDT.
Other locations impacted by this storm include Roxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3154 9116 3160 9116 3170 9105 3183 9094
3155 9077 3147 9111
TIME...MOT...LOC 2344Z 242DEG 25KT 3156 9111
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:19 PM CDT | Special Weather Statement | JAN | Claiborne | 41 min |
| Oct 12, 7:24 PM CDT | Special Weather Statement | JAN | Clarke | 51 min |
| Oct 12, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Oct 12, 7:45 PM CDT | Special Weather Statement | JAN | Claiborne, Franklin, Jefferson, Lincoln | 75 min |
| Oct 12, 7:47 PM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Oct 12, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 29 min |
| Oct 12, 7:59 PM CDT | Special Weather Statement | JAN | Copiah | 46 min |
| Oct 12, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 24 min |
| Oct 12, 9:42 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 78 min |
| Oct 12, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Oct 12, 10:07 PM CDT | Special Weather Statement | JAN | Clay | 38 min |
| Oct 12, 10:36 PM CDT | Special Weather Statement | JAN | Grenada, Leflore | 54 min |
| Oct 12, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Oct 12, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 55 min |
| Oct 12, 11:08 PM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Washington | 52 min |
| Oct 12, 11:27 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 48 min |
| Oct 12, 11:30 PM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Clay, Holmes, Montgomery, Oktibbeha and 1 more | 60 min |
| Oct 12, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 45 min |
| Oct 12, 11:48 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Oct 13, 12:10 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 65 min |
| Oct 13, 12:17 AM CDT | Special Weather Statement | JAN | Attala, Winston | 58 min |
| Oct 13, 12:24 AM CDT | Special Weather Statement | JAN | Madison, Yazoo | 51 min |
| Oct 13, 12:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 42 min |
| Oct 13, 1:41 AM CDT | Special Weather Statement | JAN | Neshoba | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.